MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TRAY 2; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. JOURNEY UNI TRAY 2; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71422379
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, when opening the instruments trays; from 3 trays that the surgeon had available, 2 were duplicates; causing a delay greater than 30 minutes and forcing the surgeon to change the original procedure to continue with the surgery.
 
Additional Manufacturer Narrative
The associated device was not returned.A clinical analysis indicated that it was reported that a procedural delay of 1-2 hours occurred as a result of a device related issue.A total knee replacement was performed (using a competitor implant) rather than the planned uni procedure.There is no relevant supporting patient clinical information provided, and there is no report of the patient's current condition.Therefore, no further clinical assessment is warranted at this time.This issue has been submitted to our capa process in accordance with applicable internal capa procedures.Should additional information be received, the complaint will be reopened.We consider this investigation closed.Credit will be issued for the device.
 
Additional Manufacturer Narrative
The associated device was not returned.A review of the provided photos indicated that an incorrect tray was sent for a surgery requiring 3 different trays, confirming the stated complaint.A clinical analysis indicated that it was reported that a procedural delay of 1-2 hours occurred as a result of a device related issue.A total knee replacement was performed (using a competitor implant) rather than the planned uni procedure.There is no relevant supporting patient clinical information provided, and there is no report of the patient's current condition.Therefore, no further clinical assessment is warranted at this time.This distribution issue has been submitted to our capa process in accordance with applicable internal capa procedures.An awareness to be provided to all logistics had been made aware of this non-conformance and seriousness of the issue.As a result of the capa process, corrective actions are being implanted to improve our process, making it more robust to help reduce/eliminate this issue from recurrence.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURNEY UNI TRAY 2
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7652318
Report Number1020279-2018-01237
Device Sequence Number19221258
Product Code MDM
UDI-Device Identifier03596010626844
UDI-Public03596010626844
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71422379
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer06/11/2018
06/11/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date09/14/2018
10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;